MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Medical Device Problem Codes Entrapment of Device (1212); Activation Failure (3270)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/14/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that insufficient apposition, catheter entrapment, and unretrieved device fragment occurred requiring additional intervention.The patient underwent angioplasty in the severely calcified right coronary artery (rca) using an opticross hd 5fr catheter before stent implantation.Pre-dilatation was performed with a 3.0 emerge balloon catheter, followed by a 3.0 x 6 wolverine balloon catheter.A 3.0 x 16mm and 3.5 x 16mm synergy drug-eluting stent (des) were deployed, respectively, from distal to proximal lesion.The doctor attempted to deploy a 4.0 x 20mm synergy at the proximal lesion, guided by ivus indicating a vessel diameter of 3.0 to 5.0 distal to proximal.However, during stent deployment, the physician did not get good expansion with the stent balloon.The balloon was deflated, and when the physician attempted to remove the stent balloon, it became stuck on the stent in an area that was still tight and had not been expanded well.A non-boston scientific guide extension catheter was used, and due to multiple back-and-forth movements with the guide extension catheter, it caused the balloon to shear off from the catheter.They attempted to get a non-boston scientific wire past the balloon stuck inside the stent which was unsuccessful.Next, an attempt to trap the balloon inside the guide and bring it back was performed, but that didn't work.The physician tried different wires, none of which worked, and even attempted to snare the balloon which also failed.After many different attempts to retrieve the detached portion, it was decided to consider additional surgery.Additional non-surgical removal of the balloon will be performed and if it is still unsuccessful, the need for surgery will be considered.At the end of the procedure, the stent balloon remained stuck in the proximal part of the rca with an under-deployed stent.No further issues were reported.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19075806
Report Number2124215-2024-20350
Device Sequence Number11926670
Product Code NIQ
UDI-Device Identifier08714729981138
UDI-Public08714729981138
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/14/2024
Initial Report FDA Received Date04/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale
Patient RaceWhite